Q. My 2. 5 year old daughter had one tablet of Qutan 25 mg. What could be the side effect?

Answered by
Dr. Babu Lal Meena
and medically reviewed by Dr. Nithila A
Published on Sep 23, 2019

Hello doctor,

My 2.5-year-old daughter ate one tablet of Qutan 25 mg (Quetiapine). What should we do now?

Dr. Babu Lal Meena

Child Health Medical Gastroenterology Paediatrics
#

Hello,

Welcome to icliniq.com.

This is an antipsychotic drug causing side effects after prolonged use or acute side effect due to consumption in a large amount. She took this drug in a small amount that is in range of normal dose. If she did not have any side effect, you need to do anything. Common side effects are headache, generalized weakness, drowsiness, restlessness, dizziness.

Fatigue tremor, abnormal movements, dry mouth, constipation, increased heart rate, palpitations, postural and orthostatic hypotension, blurred vision, sweating, skin rash, eruption, fever, and flu-like symptoms. Unlikely, but if she developed symptoms, you need to report to your nearest pediatrician. Kindly keep these drug in a safe place out of reach to your kids. I hope this will help you.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Can I take Dopamine agonist after stopping Paliperidone for schizophrenia?

Query: Hello doctor, Ropinirole to boost dopamine after Paliperidone treatment for schizophrenia? I am a 46-year-old male. I have been in hospital a couple of times recently, in their judgment I was quite unwell (paranoid about spooks after certain events), diagnosed with schizophrenia (though I am not sur...  Read Full >>


Dr. Aneel Kumar
Psychiatrist

Answer: Hi, Welcome to icliniq.com. Taking Dopamine agonist to restore dopamine level in the brain after giving antipsychotics for schizophrenia is not a suitable choice because of relapse of psychotic symptoms or exacerbation of symptoms not only psychotic symptoms but mood symptoms, these side effects...  Read Full

There is no improvement even after taking psychiatric treatment. Why?

Query: Hello doctor,My brother is undergoing psychiatric treatment form last 10 years. He is being advised a few medicines which he is taking from last so many years. I see his condition getting worse. I need help and a second opinion.  Read Full >>


Answer: Hi, Welcome to icliniq.com. He is suffering from schizophrenia as per your history. He is taking antipsychotics. Schizophrenia is a progressive disorder which leads to cognitive impairment. I am sorry but there are medications which can only control the disease but cannot cure. You can try differe...  Read Full

Am I diabetic or are my readings due to Seroquel?

Query: Hello doctor,My A1c is 5.4 and my fasting glucose is 107 and I was taking 800 mg of Seroquel which is a medication for paranoid schizophrenia and is known for causing diabetes and high blood sugar and five minutes after taking a 400 mg pill, one day my sugar went over 200 and the next day five minut...  Read Full >>


Dr. Sreejith Mg
Diabetologist

Answer: Hello, Welcome to icliniq.com. Quetiapine (Seroquel) in such high doses may produce hyperglycemia. So, the first possibility is drug-induced hyperglycemia. So, try to reduce the dosage after consulting your doctor. You have to monitor your blood sugar regularly when you are taking these type of dr...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Paediatrician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.